How long did you feel ill for?

Discussion in 'After Effects' started by aftereffects, May 1, 2011.

Thread Status:
Not open for further replies.
  1. aftereffects

    aftereffects Banned Member


    Has anyone any experience of kidney damage resulting from a paracetamol overdose? I am just wondering how long (very roughly) I am likely to feel week as a kitten and dizzy when I stand up for.

    I was in hospital for a month, got out 5 days ago. Blood pressure is high on lots of medication to try and sort it. Also on medication to lower heart rate (think that's making me feel more ill). Not sure what details I am allowed to share on this forum so wont go into detail.

    So yes, any experiences of the kind of recovery path one can expect from kidney damage and a paramedical overdose would be most welcome.

  2. peacelovingguy

    peacelovingguy Well-Known Member

    I actually got prescribed paracetamol and codeine tablets, but I took 4 grams (8 500mg doses) every 24 hr - even this made me a little queasy and I eventually managed to get my doctor to just prescribe codeine and I could have the option of taking paracetamol if I wanted.

    Anyhow, I'm sure you'll find that drinking plenty of water, some exercise and eating good food should get you well again. The levels of toxicity to have been kept in for a month must have been high. Paracetamol is a drug which acts different in each person. What kills one person might not kill another. The kidneys ability to filter the drug depends on age and size and weight and so on.

    It is actually the liver which is the organ that is most at risk as generally an overdose would shut down the liver which is why the docs measure enzymes in the liver to determine the extent of the damage.

    Thankfully the liver does regenerate so if your out of hospital now then you can maybe get a second opinion on the meds you are prescribed, maybe get some more tests to determine if your OK to stop using them.

    You'll also need other help, but we can come to that if you wish to open up. that's your choice, but the question you pose here is that you'll feel a bit out of shape for a few weeks, but if you exercise, eat well and get out and about that recovery will be quicker.

    You also need some support also.

    Good luck - I'm sure others who have had overdoses can tell you for sure.

    How many tablets did you actually use? This is to judge other people's experiences of the recovery.

    Glad your still here regardless.

    Good luck and hope things can get better for you.
  3. aftereffects

    aftereffects Banned Member

    I took 100. As I say its not my liver that is the issue that recovered a while ago, kidneys tend to take longer however. The kidney problems relate to the hight blood pressure etc
Thread Status:
Not open for further replies.